Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jan 29, 2005, 3:26 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 24 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2005, 3:26 PM MST (22:26 UTC)
- Expired
- Feb 22, 2005, 6:30 PM MST
- In force
- 24 days
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 71 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 292228
SVRPSR
AZC013-021-292300-
/X.NEW.KPSR.SV.W.0005.050129T2226Z-050129T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
326 PM MST SAT JAN 29 2005
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA THIS
INCLUDES EAST MESA...APACHE JUNCTION...AND GOLD CANYON...
* UNTIL 400 PM MST.
* AT 320 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR APACHE JUNCTION...AND MOVING SOUTHEAST AT 15
MPH.
* THE SEVERE THUNDERSTORM WILL ALSO AFFECT MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.
LAT...LON 3357 11162 3341 11168 3333 11163 3333 11151
3346 11140
$$
AJ2 follow-up statements
000 WUUS55 KPSR 230025 SVRPSR AZC013-230130- /O.NEW.KPSR.SV.W.0005.050223T0025Z-050223T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 525 PM MST TUE FEB 22 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH-CENTRAL MARICOPA COUNTY IN SOUTH-CENTRAL ARIZONA * UNTIL 630 PM MST * AT 518 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CAVE CREEK...OR ABOUT 9 MILES NORTHWEST OF SCOTTSDALE...AND MOVING NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTHEM...SEVEN SPRINGS...CAMP CREEK...NEW RIVER...CAVE CREEK AND CAREFREE. LAT...LON 3377 11216 3370 11181 3402 11167 3408 11212 $$ DG
000 WWUS55 KPSR 230104 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 604 PM MST TUE FEB 22 2005 AZC013-230130- /O.CON.KPSR.SV.W.0005.000000T0000Z-050223T0130Z/ MARICOPA AZ- 604 PM MST TUE FEB 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MST FOR NORTHEASTERN MARICOPA COUNTY... AT 552 PM MST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. MEDIA REPORTS JUST BEFORE 6 PM INDICATED HAIL TO DIME SIZE OCCURRED WITH THIS STORM IN THE CAVE CREEK AREA. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3377 11216 3370 11181 3402 11167 3408 11212 $$ SAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 9:50 AM MST, 5 hours 36 minutes earlier.
Area forecast discussion, Jan 29, 9:50 AM MST, 5 hours 36 minutes before
AZZ020>028-CAZ030>033-292245- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 950 AM MST SAT JAN 29 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A LOW PRESSURE SYSTEM AND COLD FRONT FROM CALIFORNIA WILL BRING THE POSSIBILITY OF SHOWERS TODAY...MAINLY TO SOUTH-CENTRAL ARIZONA... ALONG WITH A CHANCE OF THUNDERSTORMS. MOST OF THE RAIN IS EXPECTED TO BE NORTH AND EAST OF PHOENIX. HOWEVER...MUCH LESS RAIN IS EXPECTED COMPARED WITH THE STORM SYSTEM THIS PAST WEDNESDAY. BREEZY TO WINDY CONDITIONS FROM THE NORTHWEST WILL MOVE INTO SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY THIS WEEKEND BEHIND THE LOW PRESSURE SYSTEM. UNSETTLED AND COOL WEATHER IS EXPECTED MOST OF NEXT WEEK WITH BREEZY CONDITIONS FROM THE NORTHEAST AND EAST AT TIMES AS THE LOW PRESSURE SYSTEM MEANDERS NEAR OR OVER ARIZONA. && .DISCUSSION... UPPER LEVEL TROUGH SYSTEM STILL DEVELOPING AS IT DROPS DOWN OVER AZ THIS MORNING. DEEP MOISTURE THAT WAS ASSOCIATED WITH THE FRONTAL BAND AS IT CROSSED SE CA HAS BECOME MORE SHALLOW AS THE FRONT HAS PROGRESSED FURTHER E. HOWEVER...80-100M H5 HEIGHT FALLS THAT ARE STILL EXPECTED TODAY SHOULD INITIATE SUFFICIENT OMEGAS TO GIVE GOOD LIFT TO WHAT MOISTURE WE DO HAVE AVAILABLE...SO STILL EXPECTING SOME LIGHT AMOUNTS OF PRECIP TODAY. FRONTAL BAND CURRENTLY NOTED BY LINE OF PRECIP ON KIWA 88D COULD GIVE SOME BRIEF HEAVY RAINFALL AS IT MOVES THRU THE GREATER PHX AREA...ESPECIALLY NRN PORTIONS OF THE VALLEY. MEANWHILE...BEHIND THE FRONT WE ARE STILL EXPECTING AN UNSTABLE AIRMASS TO BE IN PLACE BY TIME OF AFTERNOON HEATING. SO... SHOULD SEE SOME SHOWER/TSTM REDEVELOPMENT MAINLY OVER SCNTRL AZ PORTION OF CWA THIS AFTERNOON INTO EARLY EVENING HOURS. AFTER TONIGHT...MODELS CONTINUE TREND OF MOVING MAIN LOW INTO SRN ROCKYS BUT THEN DEVELOPING BAGGY TROUGH OVER SRN AZ. THIS IS BEING PROGGED TO EVENTUALLY DEVELOP INTO A CUTOFF LOW SOMEWHERE TO OUR S OR SW. AT THE SAME TIME...AIRMASS IS EXPECTED TO BECOME INCREASINGLY SUBSIDENT AND DRIER ON SUNDAY INTO MONDAY. HOWEVER...AFTER THIS...LOW MAY GET NUDGED BACK OVER THE STATE BY MIDWEEK AND INCREASE SHOWER CHANCES AGAIN AS SOME MOISTURE RETURNS TO THE AREA. MORE ON THIS IN AFTERNOON DISCUSSION. TO BE SURE...TEMPS WILL BE CHILLY NEXT COUPLE OF DAYS WITH HEIGHTS WELL BE NORMAL. ALSO EXPECTING A DECENT N/S SURFACE PRESSURE GRADIENT TO TAKE SHAPE NEXT FEW DAYS...FOR BREEZY CONDITIONS DOWN THE CO RIVER. IN THE MEANTIME...CURRENT FORECASTS APPEAR IN DECENT SHAPE FOR NOW...NO UPDATES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ESTLE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 1:15 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 24 days |
| Jan 29, 1:48 PM MST | Tornado Warning | PSR | Maricopa | 42 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.